Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff
Shirts, Hats, Baby Wear
Advice:
TTC and just stopped Lupron-questions!
Watch this 
View More Posts Ignore
Okay so I’m trying to figure this out and was wondering if any of you that have done Lupron could help me out. I did 3 one month shots. August 20th, September 20th, and my last shot was on October 20th. I’ve heard it takes a month for the shot to “wear off” for lack of a better term. Does this mean one month from October 20th or one month from November 20th, when I should’ve renewed? The dr. said to call if it has been 2-3 months with no period and he will give me medication to induce them. So I’m trying to figure out when that is. We are TTC and have no idea if my endo is going to cause any infertility problems. We’ve focused so much on the GI and bladder problems endo was causing because those were the most pertinent at the time. Now we are going to just try naturally before spending money on more testing.

My next question, which my dr. really never talked about, is does Lupron stop ovulation? I’ve been having a lot of pain that I think is ovulation pain, but I’m not for sure. I’d hate to waste the money on an ovulation kit if I’m not even to that point yet.
Posted on 12/06/11, 11:00 am
4 Replies Add Your Advice
Reminder: This is a support group for Endometriosis. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Advice:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 12/06/11  1:20pm
" It depends on how long you take the Lupron on how long it will wear off. I did a 3 month shot and went an addition 3 months before having a period again. "
View More Posts Ignore
Reply #2 - 12/06/11  4:42pm
" lupron shuts down the ovaries and throws you into medical menopause so yes it stops ovulation. it depends on your body when it will wear off. get some OPK kits, monitar your basal body temp and check every month for stringy cervical mucus. good luck! "
View More Posts Ignore
Reply #3 - 12/06/11  6:21pm
" I took lupron for 3 months just like you and it took a long time for my period to come back. It was awhile ago, but it was like 5 months maybe. I think the suggestion about taking your basal body temp is a great idea in order to save money. A really good book is Taking Charge of Your Fertility. I found it really helpful. They really tell you how to take your temp, and how to read the chart. It is also an easy Another thing that I found really helped me to conceive is accupuncture if you have any health coverage for it. It also helps with the pain you are feeling. Good luck! "
View More Posts Ignore
Reply #4 - 12/06/11  10:40pm
" I hate to say this, but it takes a long time for Lupron to completely come out of your system. Maybe even a whole year. But you can probably start TTC about six months after you received your last shot of Lupron. Lupron is a teratogenic drug, meaning it can cause harmful effects to the fetus (abnormal development). So, you shouldn't TTC while you still have Lupron in your system. It is a fat soluble medication depot shot that takes longer to break down as oppose to urinating it out like Vitamin C. I would check with your doctor on this one and let he or she know you really want to work on having a baby, so they can give you the 'okay'. It's definitely not the type of medication to take a chance on.

I'm really not a fan of Lupron. I think the side effects were horrible. I'm still concerned about the lasting irreversible side effects it may have caused.

I was placed on Lupron by a RE as 'supposed treatment' for so called stage 1 endometriosis in 2007 (turned out I was about stage 2-3). I did a total of five months of Lupron. It only took my endo pain away when I didn't have my periods of course, but the pain returned when my period returned. I was told that I can TTC within six months after the last shot. I did check for ovulation with an ovulation kit (from Dollar Tree) and I was ovulating. Last year, I did do another course of three months of Lupron (this time to shrink fibroids before a myomectomy) little did I know this didn't help me later on. Again, I checked for ovulation and it seemed to occur two months after my cycle began. My period always seemed to returned two months after I received my Lupron shots. It has been about 16 months since my last Lupron shot. I even lost weight, felt less bloating, and less hormone wackiness by one year away from Lupron.

I think is so worth it to keep track of your cycle. I would definitely do the OPK (ovulation prediction kits) once your period returns. Get them from a Dollar Tree or buy a box of 10 and check daily as instructed. And, check your cervical mucus (CM). Doing BBT (basal body temperature) first thing in the morning can help you see a a trend, but when you see a temperature spike it signals you have already ovulated (so it's too late). Or, another option is an OV watch they seemed to be successful for some women but they can be expensive. It reads the sweat on your wrist and signals each day when you are getting warmer for the TTC. This has been proven effective in a trial done at Thomas Jefferson Hospital.

Good Luck! I found it was a lot of recording, but it was fun understanding how my body was functioning. "

Add Your Advice
Advertisement


More From Around the Web